Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 87, NWS Northern Indiana

July 20, 2005LaPorte County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 20, 2005, 9:04 PM CDT for LaPorte County, Indiana. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2005, 9:04 PM CDT (02:04 UTC)
Expired
Jul 20, 2005, 9:50 PM CDT
In force
46 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County LaPorte County, IN

The radar

The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 9:15 PM CDTTSTM WND DMG4 N La Porte, INSEVERAL TREES AND LARGE LIMBS DOWN
Jul 20, 9:20 PM CDTTSTM WND DMGLa Porte, INPOWERLINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3584 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
2.2
Supercell composite
17.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 210207
SVRIWX
INC091-210300-
/O.NEW.KIWX.SV.W.0087.050721T0204Z-050721T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
904 PM CDT WED JUL 20 2005

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LA PORTE COUNTY IN INDIANA

* UNTIL 1000 PM CDT

* AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHWEST OF
  TRAIL CREEK...AND MOVING EAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...        
  WESTVILLE...
  LA PORTE...
  KINGSBURY...
  
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4176 8688 4158 8695 4148 8653 4153 8653
      4154 8650 4176 8653

$$
2 follow-up statements
000 
WWUS53 KIWX 210236
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
934 PM EST WED JUL 20 2005

INC091-210300-
/O.CON.KIWX.SV.W.0087.000000T0000Z-050721T0300Z/
LA PORTE IN-
934 PM CDT WED JUL 20 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR...

  LA PORTE COUNTY IN INDIANA

AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED JUST SOUTHEAST OF 
LA PORTE...AND MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  RURAL EASTERN LA PORTE COUNTY...
  SALEM HEIGHTS...
  FISH LAKE...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL. POWER LINES WERE DOWNED IN THE CITY OF LA PORTE AT 
920 PM. TREES AND LIMBS WERE DOWNED ALONG ROUTE 20 NORTH OF LA 
PORTE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

LAT...LON 4167 8670 4156 8675 4146 8653 4153 8653
      4154 8650 4169 8653

&&

$$
000 
WWUS53 KIWX 210250
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
950 PM EST WED JUL 20 2005

INC091-210300-
/O.CAN.KIWX.SV.W.0087.000000T0000Z-050721T0300Z/
LA PORTE IN-
950 PM CDT WED JUL 20 2005

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR...
  LA PORTE COUNTY IN INDIANA

AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4167 8670 4156 8675 4146 8653 4153 8653
      4154 8650 4169 8653

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:55 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 20, 5:55 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
555 PM EST WED JUL 20 2005

.AVIATION...
ONGOING CONVECTION JUST PRIOR TO 23Z WAS JUST EAST OF FWA. OTHER
CONVECTIONS WAS FIRING OVER NORTHERN IL AND WAS SLIDING SE. VERY
UNSTABLE AIR WAS SOUTH OF THIS CONVECTION...ALTHOUGH THE AIRMASS
FARTHER EAST OVER N INDIANA HAS BEEN SIGNIFICANTLY MODIFIED BY
EARLIER/ONGOING CONVECTION. GIVEN TRAJECTORY OF STORMS OVER NORTHERN
IL AND MORE STABLE AIR TO THE EAST...HAVE KEPT STORMS OUT OF SBN AND
FWA TAFS. HOWEVER...DID INDICATE SOME LOWER CIGS AND VSBYS OVERNIGHT
AS AIRMASS ALREADY IS NEAR SATURATION. CONDITIONS SHOULD IMPROVE
AFTER DAYBREAK WITH DAYTIME HEATING.

&&

.SHORT TERM...
TONIGHT AND THURSDAY...
MCV MOVG EAST ACROSS WI THIS AFTN AIDING CONVECTIVE DVLPMNT TO OUR
NW TODAY. WK SFC BOUNDARY EXTENDING FROM SRN LM SEWD ACROSS NWRN
PORTION OF CWA WITH VERY WARM MOIST SW INFLOW ALSO HELPING TO
SUSTAIN STORMS.  LATEST NAM SEEMS TO HAVE DECENT HANDLE ON
CONVECTIVE TRENDS...ALTHOUGH LOOKS A LITTLE SLOW WITH THE DVLPMNT.
EXPECT THE MCS WILL CONTINUE TO MOVE SE ACROSS THE CWA THIS EVE AND
WILL GO WITH LIKELY/CAT POPS OVER ALL BUT EXTREME SE. MAIN QUESTION
IS IF MORE DVLPMNT WILL OCCUR BEHIND THIS LINE. THERE IS SOME
CONVERGENCE OVER WRN WI SO FURTHER DVLPMNT POSSIBLE, THOUGH, ATTM
APPEARS BEST FORCING WILL BE ASSOCD WITH ONGOING MCS AND WILL JUST
GO WITH A CHC OF TSTMS AFTER MIDNIGHT. LIKEWISE, FORCING FOR MORE
TSTMS TOMORROW IS QUESTIONABLE, BUT APPEARS THERE WILL BE WK LEFT
OVER BOUNDARIES IN THE AREA ALONG WITH MODERATE INSTABILITY SO WILL
LEAVE GOING CHC OF TSTMS IN FCST. GOING MINS TONIGHT GNRLY IN L70S
SEEM REASONABLE AND NO CHANGES MADE. H85 TEMPS SUGGEST WE COULD WARM
INTO THE L-M90S ON THU, BUT WITH LIGHT GRADIENT APPEARS MIXING WILL
BE LIMITED AND THUS WENT WITH MET/MAV COMPROMISE WHICH IS IN
U80S-L90S. WILL NEED TO WATCH HEAT INDEX FOR PSBL NPW, BUT, ATTM,
APPEARS MARGINAL AND IF WE HIT CRITERIA WILL PRBLY BE BRIEF.

&&

.LONG TERM...
THURSDAY NIGHT THROUGH WEDNESDAY...RICH THETA E AIR HAD RETURNED
ALREADY AHEAD OF NEXT SYSTEM. SHOULD BE PLENTY OF MOISTURE AVAILABLE
AS NEXT DISTURBANCE MOVES ACROSS IN HIGH ZONAL FLOW OVER THE
AREA...SO EXPECT SOME LINGERING THUNDERSTORMS THURSDAY NIGHT. FOR
FRIDAY THROUGH NEXT WEDNESDAY...OVERALL PATTERN IS FOR THE UPPER
RIDGE TO BUILD EAST INTO THE MID MISSISSIPPI VALLEY THEN FOR A DEEP
UPPER TROF TO BUILD SOUTHEAST INTO THE GREAT LAKES REGION. KEPT
TEMPERATURES WELL ABOVE NORMAL AHEAD OF THIS SYSTEM SUNDAY AND
MONDAY. ADDED A CHANCE FOR THUNDER TUESDAY AND TUSDAY NIGHT AHEAD OF
THIS NEXT SYSTEM. WENT WITH ONLY UPPER 70S FOR HIGHS WEDNESDAY AS
GFS IS SHOWING SOME RUN TO RUN CONSISTENCY ALONG WITH THE 12Z ECMWF.
MEX AND 850 MB FORECAST TEMPS INDICATE HIGHS IN THE 70S.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.

&&

AVIATION/SHORT TERM...JT/SKIP
LONG TERM...SKIP
Hazardous weather outlook, Jul 20, 10:31 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED GENERIC FORMAT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 AM EST WED JUL 20 2005

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-211015-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
1031 AM EST WED JUL 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS OVER SOUTHERN WISCONSIN AND NORTHERN
ILLINOIS LATE THIS MORNING ARE EXPECTED TO MOVE EAST INTO NORTHERN
INDIANA AND SOUTHERN MICHIGAN THIS AFTERNOON. SOME OF THESE STORMS
MAY BE SEVERE WEST OF A STURGIS TO PERU LINE... WITH DAMAGING
WINDS THE PRIMARY THREAT. THUNDERSTORMS ARE EXPECTED TO CONTINUE
SPREADING EASTWARD ACROSS THE AREA TONIGHT.  AREAS OF HEAVY RAINFALL
MAY DEVELOP THIS EVENING... ESPECIALLY OVER NORTHWESTERN PORTIONS OF
THE AREA... WITH LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THURSDAY INTO THURSDAY
EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY RISKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-211015-
1031 AM EST WED JUL 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS OVER SOUTHERN WISCONSIN AND NORTHERN
ILLINOIS LATE THIS MORNING... ARE EXPECTED TO MOVE EAST ACROSS
EXTREME SOUTHEAST LAKE MICHIGAN THIS AFTERNOON AND CONTINUE TONIGHT.
SOME OF THESE STORMS MAY CONTAIN WINDS IN EXCESS OF 35 KNOTS WITH
HIGHER WAVES POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF STRONG THUNDERSTORMS AGAIN THURSDAY INTO
THURSDAY EVENING. WIND GUSTS ABOVE 35 KNOTS AND AND LARGE HAIL ARE
POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/MARINE

In the hours before

Local storm report, Jul 20, 4:35 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 PM EST WED JUL 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     MARINE TSTM WIND MICHIGAN CITY           41.71N 86.88W
07/20/2005  35 MPH           LA PORTE           IN   AMATEUR RADIO

&&

WAMSLEY
Local storm report, Jul 20, 4:35 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 PM EST WED JUL 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     MARINE TSTM WIND MICHIGAN CITY           41.71N 86.88W
07/20/2005  35 KTS           LA PORTE           IN   COAST GUARD

&&

ELB
Local storm report, Jul 20, 4:50 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 PM EST WED JUL 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     THREE RIVERS            41.94N 85.63W
07/20/2005                   ST. JOSEPH         MI   COUNTY OFFICIAL

            SEVERAL TREES AND POWER LINES DOWN

&&

WAMSLEY
Local storm report, Jul 20, 4:55 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EST WED JUL 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND DMG     DOWAGIAC                41.98N 86.11W
07/20/2005                   CASS               MI   COUNTY OFFICIAL

            SEVERAL TREES DOWN

&&

WAMSLEY
Local storm report, Jul 20, 4:58 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 PM EST WED JUL 20 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     HUNTINGTON              40.88N 85.51W
07/20/2005                   HUNTINGTON         IN   COUNTY OFFICIAL

            TREE DOWN

&&

EBREON
Special weather statement, Jul 20, 6:00 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 PM EST WED JUL 20 2005

INZ003>006-008-012>016-020-022-MIZ077>079-202315-
BERRIEN-CASSIN-CASSMI-ELKHART-FULTONIN-KOSCIUSKO-LAGRANGE-LAPORTE-
MARSHALL-NOBLE-PULASKI-ST JOSEPHIN-ST JOSEPHMI-STARKE-WHITE-
700 PM EDT (600 PM CDT) WED JUL 20 2005

SEVERE THUNDERSTORM WATCH NUMBER 651 HAS BEEN ALLOWED TO EXPIRE.
THE RISK OF SEVERE STORMS HAS GREATLY DIMINISHED...HOWEVER THERE
REMAINS A CHANCE OF THUNDERSTORMS OVERNIGHT.

MURPHY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:45 PM CDTSevere Thunderstorm WarningIWXLaPorte60 min
Jul 21, 3:18 PM CDTSevere Thunderstorm WarningIWXMarshall, Saint Joseph57 min
Jul 21, 3:48 PM CDTSevere Thunderstorm WarningIWXElkhart, Kosciusko57 min
Jul 21, 3:50 PM CDTSevere Thunderstorm WarningIWXPulaski, Starke55 min
Jul 21, 3:57 PM CDTSevere Thunderstorm WarningIWXElkhart, Kosciusko63 min
Jul 21, 4:15 PM CDTSevere Thunderstorm WarningIWXFulton, Marshall45 min
Jul 21, 4:31 PM CDTSevere Thunderstorm WarningIWXLaGrange, Noble59 min
Jul 21, 5:09 PM CDTSevere Thunderstorm WarningIWXDeKalb, Steuben66 min
Jul 21, 5:59 PM CDTSevere Thunderstorm WarningIWXAllen61 min
Jul 21, 6:39 PM CDTSevere Thunderstorm WarningIWXWhite51 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.